Florida, 2012Damaging Wind in Florida, September 19, 2012
September 19, 2012 · NWS MFL · 1 event in 1 county or zone
S. producing scattered thunderstorms over South Florida.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak cold front was located across North Florida with an upper level trough moving into the eastern U.S. producing scattered thunderstorms over South Florida.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Sep 19, 1:01 PM EST, 5 hours 14 minutes earlier.
Area forecast discussion, Sep 19, 1:01 PM EST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
201 PM EDT WED SEP 19 2012
.DISCUSSION...LOOKS AS IF SOUTH FLORIDA WILL BE ENTERING A VERY
STAGNANT WEATHER PATTERN OVER THE NEXT SEVEN DAYS. A LARGE SCALE
MID LEVEL TROUGH CURRENTLY IS LOCATED ACROSS THE EASTERN U.S. WITH
LARGE AMPLIFIED RIDGES OVER THE WESTERN ATLANTIC AND THE WESTERN
STATES. THESE TYPES OF SYNOPTIC SCENARIOS USUALLY ARE VERY SLOW TO
CHANGE DUE TO THEIR BLOCKING PATTERNS WITH THIS FLOW ONLY VERY
SLOWLY SHIFTING TO THE EAST OVER THE NEXT SEVERAL DAYS. WHAT DOES
THIS MEAN FOR SOUTH FLORIDA? A STATIONARY FRONT STRETCHING ACROSS
NORTH CENTRAL FLORIDA WILL CONTINUE TO WEAKEN THROUGH LATE
THURSDAY BEFORE BECOMING DIFFUSE. THIS OF COURSE DUE TO THE
BLOCKING RIDGE TO OUR EAST OVER THE ATLANTIC. A SURFACE RIDGE
OVER THE FLORIDA STRAITS WILL THEN BUILD BACK TO THE NORTH TO NEAR
LAKE OKEECHEBEE WITH MINOR FLUCTUATIONS IN PLACEMENT FROM DAY TO
DAY INTO EARLY NEXT WEEK. THIS LEAVES OUR REGION UNDER DEEP
SOUTHWEST FLOW THROUGH THIS EVENING AND THEN AS THE RIDGE BUILDS
NORTHWARD A RETURN TO LOW LEVEL EAST TO SOUTHEAST FLOW AND A MOIST
SOUTHWEST FLOW OF AIR CONTINUING ABOVE ABOUT 10-15K FEET WITH PWAT
REMAINING NEAR TWO INCHES THROUGH THE MIDDLE OF NEXT WEEK. THUS,
ANY SHOWERS OR THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND
EVENING WILL BE OVER THE INTERIOR AND EAST COAST METRO ZONES AND
THEN THE ACTIVITY WILL MOVE TO THE NORTHEAST. THEN FROM THURSDAY
AND CONTIUING INTO NEXT WEEK THE ACTIVITY WILL MOSTLY BE SEA
BREEZE DRIVEN WITH VERY SLOW AND ERRATIC MOTION.
&&
.MARINE...WIND AND SEAS WILL BE FAIRLY TRANQUIL THROUGH THE
WEEKEND INTO EARLY NEXT WEEK. A SOUTH TO SOUTHWEST WIND THIS
EVENING WILL SHIFT TO AN EAST TO SOUTHEAST DIRECTION THURSDAY
THROUGH NEXT WEEK WITH SEAS LESS THAN 4 FEET FOR BOTH THE GULF
WATERS AND THE ATLANTIC WITH A LIGHT TO MODERATE CHOP OVER
BISCAYNE BAY.
&&
.FIRE WEATHER...NO PROBLEMS OR CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 76 87 77 87 / 30 50 30 50
FORT LAUDERDALE 74 87 76 87 / 20 40 20 40
MIAMI 77 87 75 88 / 20 40 20 40
NAPLES 75 88 75 86 / 20 40 20 40
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
DISCUSSION/MARINE/FIRE...30/KOB
AVIATION/RADAR...85/AG
Hazardous weather outlook, Sep 19, 5:30 PM EST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
630 PM EDT WED SEP 19 2012
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
201100-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
630 PM EDT WED SEP 19 2012
...FEW EVENING THUNDERSTORMS WITH LIGHTNING/HEAVY DOWNPOURS MAIN IMPACTS...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS: A FEW THUNDERSTORMS WILL CONTINUE ACROSS SOUTH
FLORIDA THIS EVENING BEFORE DISSIPATING. LIGHTNING STRIKES AND
HEAVY DOWNPOURS WILL BE THE MAIN IMPACTS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A RISK OF RIP CURRENTS WILL DEVELOP AND AFFECT THE EAST COAST IN THE
LATTER PORTION OF THE WEEK AND INTO EARLY NEXT WEEK.
SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED ACROSS SOUTH
FLORIDA THURSDAY AND FRIDAY WITH SCATTERED THUNDERSTORMS OVER THE
WEEKEND AND INTO EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
GREGORIA
In the hours before
Special weather statement, Sep 19, 4:15 PM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
515 PM EDT WED SEP 19 2012
FLZ070-071-073-075-192145-
INLAND BROWARD COUNTY FL INLAND COLLIER COUNTY FL INLAND MIAMI-DADE
COUNTY FL MAINLAND MONROE FL
515 PM EDT WED SEP 19 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWESTERN
BROWARD COUNTY...NORTHWESTERN MIAMI-DADE COUNTY...SOUTHEASTERN
COLLIER COUNTY...NORTHEASTERN MAINLAND MONROE COUNTY...FOR FREQUENT
TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO
NICKEL-SIZED HAIL...
* UNTIL 545 PM EDT
* AT 513 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR DADE-COLLIER TRAINING AIRPORT...AND MOVING
EAST AT 20 MPH.
* THE STORM WILL AFFECT...
DADE-COLLIER TRAINING AIRPORT...
FORTYMILE BEND...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2617 8067 2574 8063 2576 8105 2603 8107
TIME...MOT...LOC 2115Z 270DEG 16KT 2590 8092
10
Special weather statement, Sep 19, 4:48 PM EST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
548 PM EDT WED SEP 19 2012
FLZ070-071-073-075-192215-
INLAND BROWARD COUNTY FL INLAND COLLIER COUNTY FL INLAND MIAMI-DADE
COUNTY FL MAINLAND MONROE FL
548 PM EDT WED SEP 19 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN BROWARD
COUNTY...NORTHWESTERN MIAMI-DADE COUNTY...SOUTHEASTERN COLLIER
COUNTY...NORTHEASTERN MAINLAND MONROE COUNTY...FOR FREQUENT TO
EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH...
* UNTIL 615 PM EDT
* AT 543 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF SHARK VALLEY OBS TOWER...
AND MOVING SOUTHEAST AT 25 MPH.
* THE STORM WILL AFFECT...
SHARK VALLEY OBS TOWER...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2598 8048 2556 8055 2569 8091 2596 8088
TIME...MOT...LOC 2148Z 311DEG 20KT 2573 8070
10
Special weather statement, Sep 19, 6:03 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
703 PM EDT WED SEP 19 2012
FLZ073-074-173-174-192330-
COASTAL MIAMI DADE COUNTY FL FAR SOUTH MIAMI-DADE COUNTY FL INLAND
MIAMI-DADE COUNTY FL METROPOLITAN MIAMI DADE FL
703 PM EDT WED SEP 19 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN MIAMI-DADE
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO
55 MPH...UP TO NICKEL-SIZED HAIL...
* UNTIL 730 PM EDT
* AT 701 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
WESTCHESTER TO 5 MILES SOUTH OF FLORIDA CITY...AND MOVING EAST AT
25 MPH.
* THE LINE OF STORMS WILL AFFECT...
GOULDS...
CORAL WAY VILLAGE...
CORAL GABLES...
COCONUT GROVE...
LITTLE HAVANA...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2567 8015 2566 8016 2568 8018 2574 8017
2572 8024 2564 8026 2561 8030 2547 8033
2540 8032 2541 8028 2537 8028 2531 8037
2525 8039 2529 8061 2585 8043 2585 8017
2575 8016 2585 8015 2585 8011
TIME...MOT...LOC 2303Z 276DEG 20KT 2573 8035 2538 8045
10Thunderstorm Wind, Miami-Dade
- When
- September 19, 6:15 PM EST
- Where
- Miami-Dade County, 3.21 mi SSW of Westwood Lakes
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 25.686, -80.396
Media reports a downed palm tree on Kendall Drive between 122nd and 127th Avenues. Other reports and observations also indicated broken large tree branches in this same area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Wisconsin, September 19, 2012$13,000 · 1 in hail · 10 events
- Flooding in New Hampshire, September 19, 20122 events
- Strong Wind in Wisconsin, September 19, 2012$4,000 · 2 events
- Marine Thunderstorm Winds in Lake Michigan, September 19, 20122 events
- Waterspout in Lake Ontario, September 19, 20121 event
- Heavy Rain in Hawaii, September 19, 20121 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, September 19, 20121 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 413194.